RICHARD N. FOGOROS, M.D.
Amiodarone, an antiarrhythmic agent under investigation in the United States, is generally thought to be extremely effective and safe (1, 2). Recent reports, however, indicate a significant incidence of serious toxicity (3, 4). I report the case of a patient with a newly recognized toxicity, amiodarone-induced refractoriness to cardioversion.
A 56-year-old man was referred for control of recurrent ventricular tachyarrhythmias. He had had two-vessel coronary artery bypass grafting 4 years earlier, and four previous myocardial infarctions, the most recent 6 weeks earlier. Recurrent ventricular tachycardia began 8 months previously, and the patient required emergent direct-current cardioversion twice.
Electrophysiologic testing showed
FOGOROS RN. Amiodarone-Induced Refractoriness to Cardioversion. Ann Intern Med. 1984;100:699–700. doi: 10.7326/0003-4819-100-5-699
Download citation file:
Published: Ann Intern Med. 1984;100(5):699-700.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use